Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Tingling sensation when urinating. Sexually active. STD or UTI?

Hello, I started my period a few days ago and then I realized that my urethra has a tingling (not quite burning) sensation when I urinate. I wear tampons so I don t know if that could be causing the problem because I wore a larger, more absorbent one a few days ago and then this started happening. I am sexually active so I am worried that it could be the cause of an STD or a UTI . I have been having sex with the same person for the last six months and haven t felt this weird sensation before though so I don t quite know if it is an STD. Any advice? I m quite worried.
Asked On : Mon, 26 Nov 2012
Answers:  1 Views:  178
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Dermatologist 's  Response
Jul 2012
Hi there Lauren.

Yes at the outset, i think that the tampons may be the root cause of the urethral tingling et al & may be respnsible for your symptoms.

I suggest you get an STD package (lab tests) done if you have the slightest doubt. Start with a routine urine examination & progress from there. FOcus on an IgG & IgM for herpes simple 1 & 2 virus.

Personally if you are in a monogamous relationship, i dont envisage an STD issue but one has to bear in mind past relationships on either side & the occasional straying that may have occured.

Simply do away with the tampon & drink large ammounts of water to help flush out any residual bacteria & use an OTC citralka solution to help alkalanise your urine & give you comfort.

Cheers & all the best & do practice safe sex!

Dr Praveen Rodrigues MD
Answered: Mon, 26 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor